Alert archive / Texas / Flash Flood Warnings in 1992
Flash Flood Warning 9, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at Jun 2, 1992, 3:18 AM CDT for Austin County, Colorado County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1992, 3:18 AM CDT (08:18 UTC)
- Expired
- Jun 2, 1992, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Whole counties
Counties Austin County, TX, Colorado County, TX
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 8.3 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2310 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KHOU 020820 FFWHOU TXC015-089-021115- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HOUSTON TX 318 AM CDT TUE JUN 2 1992 THE NATIONAL WEATHER SERVICE IN HOUSTON HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 615 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTH CENTRAL TEXAS ...AUSTIN COUNTY...COLORADO COUNTY AT 315 AM RADAR INDICATED STRONG THUNDERSTORMS...SOME WITH VERY HEAVY RAIN EXTENDING FROM HEMPSTEAD TO COLUMBUS. MINOR STREET FLOODING IS OCCURRING IN BOTH AUSTIN AND COLORADO COUNTIES. WITH THE GROUND ALREADY SATURATED FROM THE RAINS OF THE PAST COUPLE DAYS ANY ADDITIONAL RAINFALL WILL CAUSE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. HDO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 2:30 PM CDT, 12 hours 48 minutes earlier.
Area forecast discussion, Jun 1, 2:30 PM CDT, 12 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON, TX 230 PM CDT MON JUN 1 1992 TSTMS CONT TO FIRE ALG BNDRY OVR N PTN OF FA... AND EXPECT THIS ACTIVITY TO CONT WELL INTO EVENING WITH SOME DVLPMNT TO S AS WELL. SO... WILL FCST TSTMS! ALSO...AS THS SFC BNDRY DRFTG ONLY VRY SLOLY TO S... WL EXTND FFA TO HARRIS AND FT BEND COUNTIES OF ZN 47 AND ADD 45 AND 46 AS WELL WHERE TSTMS HV BCM ENTRAINED ALG BNDRY OVR PTNS OF MONTGOMERY...SAN JACINTO...AND POLK COUNTIES. SHWRS/TSTMS ALSO BCMG MORE ORGANIZED ALG E-W LINE OVER HARRIS-FT BENT-COLORADO COUNTIES LAST HOUR...THIS ACTVTY ALSO LKLY TO CONT INTO EVENG... THUS WILL LIFT POPS FOR TNT TO REFLECT THIS. OTHRW... BLEW TDAYS TEMPS BY EXPCTNG TOO MUCH FRM CLD CVR... SO WILL WILL PLAY MORE MIDDLE-OF- ROAD GAME FOR TMRW AND GO WITH MOS... WHICH SUGGS WE TRIM A CAT FRM TDAYS HIGHS DUE... AGN... TO CLDS/PCPN. WITH H5 TROF ROTATING IN TMW...ALG WITH PVA... SFC CNVGNC... STG H7 VV AND PSBLY SEVERAL OTHR THINGS I DIDN'T EVEN LOOK AT... EXPCT VRY INTERESTING DAY TMRW WITH SVR WX AGN PSBL AND WL LIKELY WANT TO EXTND FFA IN TIME AT LEAST...PSBLY IN TERMS OF AREA AS WELL. 38 SE TX...FFA ZNS 37-45-46 AND HARRIS...FT BEND...WHARTON...AUST$IN AND COLORADO COUNTIES OF ZN 47
In the hours before
Special weather statement, Jun 1, 11:46 PM CDT, 3 hours 32 minutes before
TXZ048-020400- SPECIAL WEATHER AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE GALVESTON TX 1130 PM CDT MON JUN 01 1992 ...THUNDERSTORMS MOVE OUT OF GALVESTON BAY AREA... THE THUNDERSTORMS PREVIOUSLY REPORTED HAVE MOVED OUT OF THE GALVESTON BAY AREA AND COASTAL WATERS...CONTINUING TO MOVE EAST AT 30 MILES AN HOUR. SMALL CRAFT OPERATORS SHOULD STAY ALERT AS MORE STORMS MOVE IN FROM THE NORTHWEST...POSSIBLY AFFECTING THIS AREA EARLY TUESDAY MORNING. AREA RESIDENTS SHOULD KEEP LIGHTWEIGHT OUTDOOR ITEMS SECURED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA STATIONS FOR LATER UPDATES.
Special weather statement, Jun 1, 11:47 PM CDT, 3 hours 31 minutes before
TXZ048-021000- SPECIAL WEATHER AND MARINE WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE GALVESTON TX 1130 PM CDT MON JUN 01 1992 ...THUNDERSTORMS MOVE OUT OF GALVESTON BAY AREA... THE THUNDERSTORMS PREVIOUSLY REPORTED HAVE MOVED OUT OF THE GALVESTON BAY AREA AND COASTAL WATERS...CONTINUING TO MOVE EAST AT 30 MILES AN HOUR. SMALL CRAFT OPERATORS SHOULD STAY ALERT AS MORE STORMS MOVE IN FROM THE NORTHWEST...POSSIBLY AFFECTING THIS AREA EARLY TUESDAY MORNING. AREA RESIDENTS SHOULD KEEP LIGHTWEIGHT OUTDOOR ITEMS SECURED. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA STATIONS FOR LATER UPDATES.
Special weather statement, Jun 2, 1:23 AM CDT, 1 hour 55 minutes before
TXZ032-037-045>047-049-020730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON TX 110 AM CDT TUE JUN 2 1992 ...A FLOOD AND FLASH FLOOD WATCH REMAINS IN EFFECT FOR PART OF SOUTHEAST TEXAS TODAY... THE WATCH DOES INCLUDE THE HOUSTON AND GALVESTON METROPOLITAN AREAS. AT 1 AM RADAR INDICATED A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM CROCKETT TO JUST WEST OF COLLEGE STATION TO 10 MILES WEST OF LA GRANGE. THIS LINE WAS MOVING TO THE SOUTHEAST AT 15 MPH AND WILL BE AFFECTING AN AREA BETWEEN NAVASOTA TO COLUMBUS BY 2 AM. PERSONS LIVING IN WESTERN COLORADO AND AUSTIN COUNTIES CAN EXPECT THE STRONGEST STORMS ASSOCIATED WITH THE LINE OF THUNDERSTORMS. SMALL HAIL... HEAVY DOWNPOURS AND DANGEROUS LIGHTNING CAN BE EXPECTED WITH THESE STORMS. STAY TUNED TO YOUR LOCAL NOAA WEATHER RADIO FOR ADDITIONAL STATEMENTS OR POSSIBLE WARNINGS.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 5:55 AM CDT | Flash Flood Warning | HGX | Austin, Colorado, Fort Bend, Wharton | 3 hr |
| Jun 2, 5:55 AM CDT | Flash Flood Warning | HGX | Harris | 3 hr |
| Jun 2, 1:28 PM CDT | Tornado Warning | HGX | Chambers | 32 min |
Nearby
Flash Flood Warnings in Texas, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.